Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

I'm 16 weeks pregnant now! Dr.Just put me on Hydrocodone!

Should I be stressing so much about my Dr putting me on Hydrocodone while just 16 wks pregnant? I called my Dr late last night because my headache has been going on now for a week or longer! Plus it was making me highly nauseated,spinning dizzy and I just felt so very weak! Will my baby be ok? Should I be very concerned or should I believe that he's an OB and knows what hes doing.The other reason for him giving me the hydrocodone is because I'd been taking over the counter IBprofen altering it with tylonol for the past month to 2 months and he told me don't take that! To take the Hydrocodone.I want a healthy baby what are my chances of having a healthy baby??Answers are most appreciated! PLEASE ONLY ANSWER IF YOU KNOW WHAT YOUR TALKING ABOUT!

 
Hugeat8wks

Asked by Hugeat8wks at 10:24 PM on Mar. 11, 2011 in Pregnancy

Level 10 (414 Credits)
This question is closed.
Answers (15)
  • I'm sure your baby is fine, just stop the ibuprofen now. They worry about it in pregnancy because it can "thin" your blood like aspirin. As for the hydrocodone, I had to take oxycodone during pregnancy for a bad migraine. After I took the initial dose, the headache did not come back, thankfully. But I was told by my ob that it was fine to take if needed for migraine.
    Danyellimom

    Answer by Danyellimom at 10:46 PM on Mar. 11, 2011

  • The one who knows what they are talking about is your doctor! Double check with your OB and triple check with your pharmacist.

    Doctors don't know everything. Question them. Every chance you get.
    meandrphoto

    Answer by meandrphoto at 10:27 PM on Mar. 11, 2011

  • i have had 2 kids and you couldnt pay me to take that while pregnant!
    newlife627

    Answer by newlife627 at 10:29 PM on Mar. 11, 2011

  • if it was given to you then do your research and if you feel safe taking it then take it. i took it in both of my pregnancies and everything was fine. i would be more worried about all the ibuprofen that you had been taking. but if your having headaches and not feeling well, why not take it and see if it helps, so at least you wont be miserable.
    MamaSusieQ045

    Answer by MamaSusieQ045 at 10:30 PM on Mar. 11, 2011

  • Why were you taking Ibuprofen??? Did you ask your doc before taking that??
    You are NOT supposed to take that while preggers!!!
    And, I KNOW WHAT I AM TALKING ABOUT!!
    Is your Doc looking into the cause of your headaches?? Is you PB ok??
    If the OB told you to take a med then it should be ok... it's their job to tell you what you can and can't take.
    But if you are questioning that please call a pharmacist and double check it... call a 24 hour store if you need to know right now.
    I'd be worried if you doc isn't looking for the CAUSE of your headaches if it were me!!

    Crafty26

    Answer by Crafty26 at 10:34 PM on Mar. 11, 2011

  • I was taking IBprofen because of the bad headaches like 1-2 months ago because I called ER oncall dr OB and he and the pharmacyct both told me to alternate IBprofen and tylonol so I did what I was told!Will my baby be ok?? I'm getting so emotional now and nervous.
    Hugeat8wks

    Comment by Hugeat8wks (original poster) at 10:37 PM on Mar. 11, 2011

  • Ibuprofen is very bad!!!! can cause a heart defect.... Tylenol(acetaminophin) is what is in hydrocodone and is safe... you can also have tylenol 3. DO NOT take any NSAID I.E. advil, asprin, aleve, ibuprofin, motrin ect. tylenol is the only thing that is safe and you can only take a minimal amount. If your headaches are that bad you may want to ask for Flexerall a muscle relaxer and it is safe during pregnancy. I have alot of problems with headaches and pain and when I was pregnant I really didnt have a whole lot of choices, kinda just had to suffer through :( good luck
    Finkette

    Answer by Finkette at 10:41 PM on Mar. 11, 2011

  • So far baby's heart rate still sounds wonderful! I haven't had an Ultrasound since I was 6wks prego I have to wait another month before getting my nextperly Ultrasound to to see if its a B or G and make sure baby is looking and developing properly.
    Hugeat8wks

    Comment by Hugeat8wks (original poster) at 10:41 PM on Mar. 11, 2011

  • Your baby will be just fine. I work in a pharmacy and it's common for a dr. to prescribe Hydrocodone. You only take it for your headache, when the headache is gone stop the Hydrocodone. Ibuprofen is supposed to be taken for only a short amt. of time, it's not good for anyone long term. It affects your liver after a prolong use of it. Like everyone else has said, your pharmacist is the BEST person to talk to to alleviate your worries. Thats their job to know the drugs and their side affects.
    Kathy675

    Answer by Kathy675 at 10:47 PM on Mar. 11, 2011

  • Hydrocodone is a type of VICODIN!!! It is actually vicodin and codeine, NOT what is in Tylenol. It is HIGHLY addictive and I would NOT take it while pregnant. I refuse to take it not pregnant, that stuff messed me up and I know a lot of people that have become addicted to hydrocodone. I took HALF the dose prescribed to me and passed out for 4 hours. Talk to a pharmacist about what is safe, they know MORE than doctors do about drugs, reactions, safety and side affects.
    tyfry7496

    Answer by tyfry7496 at 10:49 PM on Mar. 11, 2011

Next question in Pregnancy
Did anyone else....

Next question overall (Just for Fun)
TTC